Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 29, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 11, 2013, 10:34 AM CDT for Crawford County, Washington County, Missouri. It took effect at Mar 11, 2013, 5:12 PM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2013, 10:34 AM CDT (15:34 UTC)
- In effect from
- Mar 11, 2013, 5:12 PM CDT
- Expired
- Mar 13, 2013, 1:00 PM CDT
- In force
- 44 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 11.59 ft at Mar 11, 2013, 7:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
104
WGUS43 KLSX 111534
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT MON MAR 11 2013
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MERAMEC RIVER NEAR SULLIVAN
.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.5 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE NEXT 24
HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC055-221-121534-
/O.NEW.KLSX.FL.W.0029.130311T2212Z-130313T1800Z/
/SLLM7.1.ER.130311T2212Z.130312T0600Z.130312T1800Z.NO/
1034 AM CDT MON MAR 11 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MERAMEC RIVER NEAR SULLIVAN
* FROM THIS AFTERNOON TO TUESDAY EVENING.
* AT 10 AM MONDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 11.9 FEET TONIGHT
AND SHOULD FALL BELOW FLOOD STAGE TUESDAY.
* IMPACT...AT 12.0 FEET...THE MAIN ENTRANCE GATE AT ONONDAGA CAVE
STATE PARK BEGINS FLOODING NEAR THIS HEIGHT. THIS MAY EVENTUALLY
FORCE THE PARK TO USE THE REAR ENTRANCE AS THE PRIMARY ENTRANCE TO
THE PARK.
* IMPACT...AT 11.5 FEET...A SMALL BRIDGE IN THE BACK OF MERAMEC STATE
PARK PARK IS FLOODED, CUTTING THE PARK IN TWO. IF THE RIVER
CONTINUES TO RISE...PARK OFFICIALS WILL EVACUATE THE CAMPGROUNDS AT
THIS POINT.
* IMPACT...AT 11.0 FEET...RIGHT BANK BEGINS TO OVERFLOW FLOODING
WOODED AREAS.
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/12 03/13 03/14 03/15 03/16
MERAMEC RIVER
SULLIVAN 11.0 10.06 11.6 8.1 6.2 5.4 4.92 follow-up statements
509
WGUS83 KLSX 120112
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT MON MAR 11 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
MERAMEC RIVER NEAR SULLIVAN AFFECTING CRAWFORD AND WASHINGTON
COUNTIES
.THIS FLOOD WARNING IS A RESULT OF PAST RAINFALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC055-221-130112-
/O.EXT.KLSX.FL.W.0029.000000T0000Z-130313T1400Z/
/SLLM7.1.ER.130311T1830Z.130312T0600Z.130312T1400Z.NO/
812 PM CDT MON MAR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE MERAMEC RIVER NEAR SULLIVAN
* UNTIL TUESDAY MORNING.
* AT 7:30 PM MONDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.8 FEET DURING
THE PRE-DAWN HOURS OF TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD
STAGE LATER ON TUESDAY MORNING.
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/12 03/13 03/14 03/15 03/16
MERAMEC RIVER
SULLIVAN 11.0 11.32 11.2 7.7 5.9 5.4 5.0026
WGUS83 KLSX 121147
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 AM CDT TUE MAR 12 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
MERAMEC RIVER NEAR SULLIVAN AFFECTING CRAWFORD AND WASHINGTON
COUNTIES
.THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS HIGH WATER EVENT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC055-221-121217-
/O.CAN.KLSX.FL.W.0029.000000T0000Z-130313T1400Z/
/SLLM7.1.ER.130311T1830Z.130312T0000Z.130312T0226Z.NO/
647 AM CDT TUE MAR 12 2013
THE FLOOD WARNING IS CANCELLED FOR
THE MERAMEC RIVER NEAR SULLIVAN.
* AT 6:00 AM TUESDAY THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* CRESTED AT 11.62 FEET MONDAY AFTERNOON.
* FELL BELOW FLOOD STAGE AT 9:26 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.0 FEET BY TOMORROW
MORNING.
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/13 03/14 03/15 03/16 03/17
MERAMEC RIVER
SULLIVAN 11.0 9.20 7.0 5.9 5.4 5.0 4.6What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:51 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 11, 6:51 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 651 AM CDT MON MAR 11 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 216 AM CDT MON MAR 11 2013 UPPER LOW WILL LIFT NEWD TODAY. AREA OF PRECIP OVER WRN IA WILL ROTATE EWD AND SHUD REMAIN N OF THE CWA. HOWEVER...EXPECT THIS AREA OF SN TO EXPAND SOMEWHAT TODAY SIMILAR TO YESTERDAY. WITH BETTER FORCING N OF THE CWA...HAVE KEPT CHANCE POPS ON THE LOW SIDE. LITTLE ACCUMULATION IS EXPECTED ATTM. PRECIP SHUD BE NE OF THE CWA BY TONIGHT. WITH NWLY FLOW AND EXTENSIVE CLOUD COVER ANTICIPATED TODAY...HAVE KEPT TEMPS AOB COLDEST MOS THRU TONIGHT. && .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 320 AM CDT MON MAR 11 2013 (TUESDAY THROUGH WEDNESDAY) MDLS REMAIN IN FAIRLY GOOD AGREEMENT THRU THE PERIOD WITH NW FLOW OVER THE REGION REMAINING IN PLACE. WITHIN THE NW FLOW...MDLS PROG A FEW S/W ALONG WITH A TROF DIGGING INTO THE REGION TUES INTO WED. HAVE LOW CONFIDENCE IN TIMING OF ANY GIVEN S/W SIMPLY DUE TO THEM BEING EMBEDDED WITHIN THE NW FLOW. CAN NOT RULE OUT LIGHT SN OR SHSN WITH ANY S/W. BETTER CHANCES EXIST ON TUES AS THE UPPER TROF DIGS SWD INTO THE AREA. WITH UNCERTAINTY REGARDING PLACEMENT OF ANY PRECIP WITH THIS TROF...HAVE KEPT ONLY SLIGHT CHANCE POPS TUES AFTERNOON INTO EARLY EVENING FOR NOW. ANY PRECIP THAT FORMS SHUD BE SHOWERS BASED ON PROGD SOUNDINGS WITH DEEP MIXING THRU THE DAY. THE REMAINDER OF THE PERIOD IS EXPECTED TO BE DRY WITH THE SFC RIDGE BUILDING INTO THE AREA. GIVEN PROGD HEIGHTS OVER THE AREA THRU THE PERIOD...HAVE TRENDED TWD THE COOLER MOS. (THURSDAY THROUGH SUNDAY) WHILE MDLS START THE PERIOD IN RELATIVELY GOOD AGREEMENT... IMPORTANT DIFFERENCES AMONG MDLS SHOW UP BY SAT. MDLS HAVE SFC FNT SETTLE ACROSS PORTIONS OF THE REGION SAT INTO SUN. ANY S/W EMBEDDED WITHIN THE MEAN FLOW WILL LIKELY TRIGGER SHRA...AFFECTING PORTIONS OF THE CWA. HOWEVER...MDLS DIFFER EXACTLY HOW THIS WILL OCCUR. FOR NOW...HAVE KEPT POPS IN THE LOW CHANCE RANGE. REGARDING TEMPS...TRENDED TWD WARMER GUIDANCE FOR FRI WHEN MDLS DEPICT WARMING TREND. WITH UNCERTAINTY FOR SAT AND BEYOND...HAVE TRENDED TWD A BLEND OF GUIDANCE UNTIL MDLS COME INTO BETTER AGREEMENT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 647 AM CDT MON MAR 11 2013 STRATUS BLANKETS THE REGION WITHIN THE CYCLONIC FLOW IN THE WAKE OF THE LOW PRESSURE SYSTEM CENTERED IN THE GREAT LAKES. MVFR CIGS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE DAY WITH THE CIGS HEIGHTS SLOWLY RISING IN THE LATE MORNING AND AFTERNOON. WEST WINDS WILL ALSO GUST TO 25+ KTS FROM MID MORNING THROUGH THE LATE AFTERNOON. PRECIPITATION TRENDS AT THE TAF SITES ARE LESS CERTAIN. THERE COULD BE A LITTLE DRIZZLE FOR 2-3 HOURS THIS MORNING IN THE ST LOUIS AREA...OTHERWISE WE ARE WATCHING THE POTENTIAL FOR SOME LIGHT SNOW SHOWERS OR FLURRIES. I HAVE MORE CONFIDENCE THAT SOME OF THIS MAY IMPACT KUIN BUT KEPT VSBYS ABOVE 6SM DUE TO THE UNCERTAINTY ASPECT. THE STRATUS IS EXPECTED TO CLEAR WEST TO EAST FROM LATE AFTERNOON INTO THE MID EVENING...WITH MID/HI CLOUDS MOVING INTO THE AREA LATE THIS EVENING AND OVERNIGHT. SPECIFICS FOR KSTL... MVFR CIGS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE DAY WITH THE CIGS HEIGHTS SLOWLY RISING IN THE LATE MORNING AND AFTERNOON. WEST WINDS WILL ALSO GUST TO 25+ KTS FROM MID MORNING THROUGH THE LATE AFTERNOON. THERE COULD BE A LITTLE LIGHT DRIZZLE FOR 2-3 HOURS THIS MORNING BUT IT PROBABLY WONT REDUCE THE VSBY IF IT OCCURS. THERE MAY ALSO BE POTENTIAL FOR FLURRIES OR SOME LIGHT SNOW SHOWERS THIS AFTERNOON BUT MY CONFIDENCE IS TOO LOW TO MENTION. THE STRATUS IS EXPECTED TO CLEAR EARLY-MID EVENING...WITH MID/HI CLOUDS MOVING INTO THE AREA OVERNIGHT. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 11, 4:14 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 414 AM CDT MON MAR 11 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 414 AM CDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SNOW TODAY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. LITTLE TO NO ACCUMULATION IS CURRENTLY ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:00 PM CDT | Areal Flood Warning | LSX | Monroe | 18 hr |
| Mar 10, 8:22 PM CDT | River Flood Warning | LSX | Osage | 29 hr |
| Mar 10, 10:22 PM CDT | River Flood Warning | LSX | Pike | 7 days |
| Mar 10, 10:22 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Mar 10, 10:22 PM CDT | River Flood Warning | LSX | Lincoln | 7 days |
| Mar 11, 1:41 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Knox, Lewis, Marion, Ralls and 1 more | 12 hr |
| Mar 11, 10:50 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Mar 11, 12:25 PM CDT | River Flood Warning | LSX | Marion | 8 days |
| Mar 11, 12:25 PM CDT | River Flood Warning | LSX | Ralls | 8 days |
| Mar 11, 12:25 PM CDT | River Flood Warning | LSX | Saint Charles | 8 days |
| Mar 11, 1:38 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Monroe, Shelby | 6 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.